We are 225,770 members in 82 forums discussing 158,444 topics.

Help with Abbreviations

Topic: Tamoxifen and tingly fingers and toes

Forum: Managing Side Effects of Breast Cancer and Its Treatment —

This is a place to discuss concerns, tips and strategies for all types of side effects from all types of medications and treatments, (chemo/rads/hormonal/targeted/pain meds/etc.

Posted on: Dec 10, 2019 07:59PM - edited Dec 10, 2019 08:00PM by tjohnson1971

tjohnson1971 wrote:

I took tamoxifen for 2 1/2 months, while I was on it, I had numbness, tingling fingers and toes. It was annoying but before I did anything, I quit taking it 3 wks before reconstruction surgery. All my side effects went away. So I started it 3 wks ago, and the tingly fingers and toes is starting again.


Does this eventually go away? Is there some thing I can take? Will it get worse? Is this common? Thanks for your help. Onco appt is Dec 27th

Dx 10/2011, LCIS, Right Dx 3/22/2019, ILC, Right, <1cm, Stage IB, Grade 2, 0/7 nodes, ER+/PR+, HER2- (IHC)
Log in to post a reply

Page 1 of 1 (2 results)

Posts 1 - 2 (2 total)

Log in to post a reply

Dec 11, 2019 11:37AM rockymountaingirl wrote:

Tingly fingers and toes can be a sign of neuropathy. If that is what it is, it is likely to continue, and it may get worse, until you remove the cause. So tell your doctor about it -- if tamoxifen is causing it, you may need a lower dose or perhaps a different drug.

Dx 3/8/2018, IDC, Left, 1cm, Stage IA, Grade 3, 0/3 nodes, ER-/PR-, HER2- Dx 4/24/2018, DCIS, Left, Stage 0 Surgery 4/24/2018 Lumpectomy: Left Surgery 5/15/2018 Lumpectomy: Left Chemotherapy 6/10/2018 Carboplatin (Paraplatin), Taxol (paclitaxel) Radiation Therapy 9/27/2018 Whole-breast: Breast
Log in to post a reply

Jan 8, 2020 10:19AM rain88 wrote:

I started to take Tam about a week ago. Along with an increase in hot flushes and insomnia, I have a bad case of pins and needles, some in my arms by, mostly in my feet and legs. It gets intolerable at night and prevents me from falling asleep. It is like an army of ants marching up and down! This morning I sought out to find some info about the relation between Tam and its impact on the nervous system and among other articles, one proposes "...TAM administration in vitamin E-rich vehicles such as wheat germ oil..." So I will look into purchasing some and meanwhile I think it is a good idea to up the intake of vitamin E from foods.(Just googled it: sunflower seeds, almonds, spinach, avocados, squash, kiwi, shrimp, brocolli, olive oil). (Title of article: "Tamoxifen induces cellular stress in the nervous system by inibiting cholesterol syntesis"). Hope someone else will find this useful.


Dx 7/2019, IDC: Mucinous, Right, 1cm, Stage IA, Grade 1, 0/10 nodes, ER+/PR+, HER2- Radiation Therapy 11/27/2019 Whole-breast: Breast Hormonal Therapy Tamoxifen pills (Nolvadex, Apo-Tamox, Tamofen, Tamone) Surgery Lumpectomy: Right

Page 1 of 1 (2 results)